Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

A. Pluda

Evolution of spoon-shaped networks

created by pluda on 30 Mar 2015
modified on 04 Jan 2018


Published Paper

Inserted: 30 mar 2015
Last Updated: 4 jan 2018

Journal: Netw. Heterog. Media
Volume: 11
Number: 3
Pages: 509-526
Year: 2016
Doi: 10.3934/nhm.2016007


We consider a regular embedded network composed by two curves, one of them closed, in a convex and smooth domain $\Omega$. The two curves meet only at one point, forming angles of $120$ degrees. The non-closed curve has a fixed end point on $\partial\Omega$. We study the evolution by curvature of this network. We show that the maximal time of existence is finite and depends only on the area enclosed in the initial loop, if the length of the non-closed curve stays bounded from below during the evolution. Moreover, the closed curve shrinks to a point and the network is asymptotically approaching, after dilations and extraction of a subsequence, a Brakke spoon.


Credits | Cookie policy | HTML 5 | CSS 2.1